Alert archive / Nebraska / Red Flag Warnings in 2011

Red Flag Warning 3, NWS Hastings, NE

April 5, 201112 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this red flag warning at Apr 5, 2011, 3:47 AM CDT for 12 counties in Nebraska; 6 counties in Kansas. It took effect at Apr 5, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2011, 3:47 AM CDT (08:47 UTC)
In effect from
Apr 5, 2011, 12:00 PM CDT
Expired
Apr 5, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Clay County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Nuckolls County, NE, Phelps County, NE, Thayer County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 36 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2496 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WWUS83 KGID 050847
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
347 AM CDT TUE APR 5 2011

...GUSTY WINDS AND LOW RELATIVE HUMIDITIES EXPECTED TODAY...

KSZ005>007-017>019-052100-
/O.UPG.KGID.FW.A.0003.110405T1700Z-110406T0000Z/
/O.NEW.KGID.FW.W.0003.110405T1700Z-110406T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
347 AM CDT TUE APR 5 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
005...006...007...017...018 AND 019...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS...
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE...
  FIRE WEATHER ZONE 019 MITCHELL.

* SUSTAINED WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO
  AROUND 30 MPH WILL BE COMMON ACROSS THE AREA THIS AFTERNOON.
 
* HUMIDITY VALUES WILL RANGE FROM 15 TO 20 PERCENT DURING THE
  AFTERNOON HOURS. SEASONABLY WARM TEMPERATURES WILL TOP 70
  DEGREES.

* THESE FIRE WEATHER CONDITIONS MEAN THERE IS A POTENTIAL FOR
  RAPID FIRE GROWTH TUESDAY AFTERNOON IF A WILDFIRE WERE TO START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ082>087-052100-
/O.NEW.KGID.FW.W.0003.110405T1700Z-110406T0000Z/
FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
347 AM CDT TUE APR 5 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
082...083...084...085...086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 


* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 082 FURNAS...
  FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 
  FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 
  086 NUCKOLLS...FIRE WEATHER ZONE 087 THAYER.

* WIND...SUSTAINED WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH
  GUSTS TO AROUND 30 MPH WILL BE COMMON ACROSS THE AREA THIS
  AFTERNOON.
 
* HUMIDITY VALUES WILL RANGE FROM 15 TO 20 PERCENT DURING THE
  AFTERNOON HOURS. SEASONABLY WARM TEMPERATURES WILL TOP 70
  DEGREES.

* THESE FIRE WEATHER CONDITIONS MEAN THERE IS A POTENTIAL FOR
  RAPID FIRE GROWTH TUESDAY AFTERNOON IF A WILDFIRE WERE TO START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
818 
WWUS83 KGID 051630
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1130 AM CDT TUE APR 5 2011

...GUSTY WINDS AND LOW RELATIVE HUMIDITIES EXPECTED TODAY...

NEZ072>077-060000-
/O.EXA.KGID.FW.W.0003.110405T1700Z-110406T0000Z/
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
1130 AM CDT TUE APR 5 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 082...083...
084...085...086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 082 FURNAS... 
  FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 
  FRANKLIN... FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 
  086 NUCKOLLS...FIRE WEATHER ZONE 087 THAYER.

* WEST TO SOUTHWEST WINDS WILL AVERAGE 15 TO 25 MPH AND GUST NEAR
  30 MPH THIS AFTERNOON.

* LOW RELATIVE HUMIDITY VALUES WILL RANGE FROM 15 TO 20 PERCENT
  DURING THE AFTERNOON HOURS. SEASONABLY WARM TEMPERATURES WILL
  TOP 70 DEGREES.

* THESE FIRE WEATHER CONDITIONS MEAN THERE IS A POTENTIAL FOR
  RAPID FIRE GROWTH THIS AFTERNOON IF A WILDFIRE WERE TO START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ005>007-017>019-NEZ082>087-060000-
/O.CON.KGID.FW.W.0003.110405T1700Z-110406T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN-
FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
1130 AM CDT TUE APR 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 082...
083...084...085...086 AND 087...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 082 FURNAS... 
  FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 
  FRANKLIN... FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 
  086 NUCKOLLS...FIRE WEATHER ZONE 087 THAYER.

* WEST TO SOUTHWEST WINDS WILL AVERAGE 15 TO 25 MPH AND GUST NEAR
  30 MPH THIS AFTERNOON.

* LOW RELATIVE HUMIDITY VALUES WILL RANGE FROM 15 TO 20 PERCENT
  DURING THE AFTERNOON HOURS. SEASONABLY WARM TEMPERATURES WILL
  TOP 70 DEGREES.

* THESE FIRE WEATHER CONDITIONS MEAN THERE IS A POTENTIAL FOR
  RAPID FIRE GROWTH THIS AFTERNOON IF A WILDFIRE WERE TO START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
636 
WWUS83 KGID 052350
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
650 PM CDT TUE APR 5 2011

...WIND SPEED DECREASING...

KSZ005>007-017>019-NEZ072>077-082>087-060100-
/O.EXP.KGID.FW.W.0003.000000T0000Z-110406T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
650 PM CDT TUE APR 5 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 082...083...
084...085...086 AND 087...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

ALTHOUGH CONDITIONS WILL REMAIN DRY...ALL LOCATIONS SHOULD DROP
BELOW RED FLAG WARNING CRITERIA FOR SUSTAINED WIND SPEED AND WIND
GUSTS BY 7 PM. 

$$

HEINLEIN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 5, 3:44 AM CDT, 3 minutes earlier.

Area forecast discussion, Apr 5, 3:44 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
344 AM CDT TUE APR 5 2011

.DISCUSSION...MAIN FORECAST CONCERN WILL BE FIRE WEATHER CONCERNS
TODAY...CHANCE FOR PRECIPITATION WEDNESDAY NIGHT AND THURSDAY AND
TEMPERATURES THROUGH THE REST OF THE WEEK.

AN AREA OF MID LEVEL CLOUDS HAVE STARTED TO MOVE INTO THE FORECAST
AREA AS SHOWN BY SATELLITE AND SURFACE OBSERVATIONS. THERE IS A
TROUGH MOVING THROUGH THE REGION AND WINDS ARE TURNING TO THE WEST
AS A RESULT.

A BROAD UPPER LEVEL RIDGE STARTS TO MOVE INTO THE PLAINS TODAY.
THE SURFACE TROUGH MOVES THROUGH THE AREA EARLY THIS MORNING AND
WEST WINDS WILL INCREASE ACROSS THE AREA. WITH THE WEST WINDS
THERE WILL BE FAIRLY STRONG WARM ADVECTION BRINGING WARMER
TEMPERATURES TO THE AREA. THE WARM TEMPERATURES COME WITH
DOWNSLOPE WIND FROM THE WEST THAT ALTHOUGH THEY WILL NOT BE AS
STRONG AS THE PAST FEW DAYS...WILL STILL BE ON THE BREEZY SIDE.

TONIGHT A WEAK UPPER LEVEL WAVE CUTS THROUGH THE RIDGE AND BRINGS
A COLD FRONT THROUGH THE FORECAST AREA DURING THE NIGHT. THERE IS
LITTLE TO NO MOISTURE AROUND FOR THIS SYSTEM AND THE FORECAST
REMAINS DRY...BUT ON WEDNESDAY CLOUDS WILL INCREASE DURING THE DAY
AND WITH COOLER TEMPERATURES AND SOME CLOUDS MOVING INTO THE AREA
HIGHS WILL BE COOLER THAN TODAY.

WEDNESDAY NIGHT BRINGS A STRONGER UPPER LEVEL WAVE TO THE REGION.
THERE WILL BE SOME WARM ADVECTION OVER A WARM FRONT ACROSS KANSAS
WHICH WILL BRING A CHANCE FOR SOME SHOWERS TO THE FORECAST AREA.
THE BEST CHANCES WILL BE IN THE NORTH WHERE THERE WILL BE A BIT
MORE MOISTURE AND CLOSER TO THE UPPER WAVE THAT MOVES THROUGH THE
AREA. THE SHOWERS SPREAD ACROSS THE AREA LATE WEDNESDAY NIGHT AND
THURSDAY AS THE UPPER WAVE SWINGS INTO THE PLAINS. BY THURSDAY
NIGHT THE UPPER WAVE MOVES TO THE NORTHEAST AND THE SHOWERS SHOULD
BE DONE ALTHOUGH THERE WILL BE SOME CLOUDS HANGING AROUND. MADE NO
CHANGES TO FRIDAY AND BEYOND.

&&

.FIRE WEATHER...THE COMBINATION OF WARMER TEMPERATURES...DRY AIR
AND DRY WEST WINDS WILL BRING AN INCREASE IN FIRE POTENTIAL.
TEMPERATURES WILL BE WARMEST IN THE SOUTHERN PART OF THE FORECAST
AREA...IN THE AREA WHERE DEW POINTS ARE LIKELY TO BE THE LOWEST.
THE DEW POINTS WILL BE INCREASING SOME TODAY WHICH WILL HELP...BUT
WITH THE WARMER TEMPERATURES IT WILL NOT TAKE AS MUCH TO KEEP
RELATIVE HUMIDITY LEVELS ON THE LOW SIDE. WINDS WILL NOT BE AS
STRONG TODAY AS THE PAST COUPLE OF DAYS...BUT THEY WILL BE FROM
THE WEST WHICH WILL BRING DOWNSLOPING AND DRY THINGS OUT EVEN
MORE. THE KANSAS COUNTIES AND THE SOUTHERN ROW OF NEBRASKA
COUNTIES WILL LIKELY REACH RED FLAG CRITERIA FOR TODAY.

&&

.PREV DISCUSSION... /ISSUED 1243 AM CDT TUE APR 5 2011/

AVIATION...06Z KGRI TAF. QUIET TAF PERIOD EXPECTED WITH SCATTERED
MID TO HIGH CLOUDS BECOMING MORE OVERCAST BY LATE DAY. WIND WILL
GENERALLY BE OUT OF THE WEST TO SOUTHWEST AND LIGHTER THAN THE PAST
TWO DAYS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     NEZ082>087.

KS...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     KSZ005>007-017>019.

&&
Hazardous weather outlook, Apr 4, 2:54 PM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
254 PM CDT MON APR 4 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
051200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
254 PM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FIRE WEATHER WATCH IS POSTED FOR NORTH CENTRAL KANSAS FOR TUESDAY
AFTERNOON...THANKS TO EXPECTED VERY LOW RELATIVE HUMIDITIES AND STRONG
WINDS OF 20 TO 25 MPH AT TIMES. THESE FIRE WEATHER CONDITIONS MAY
EXTEND INTO PARTS OF SOUTHERN NEBRASKA ALONG AND SOUTH OF A LINE
FROM GENEVA...TO HASTINGS...TO HOLDREGE...AS TEMPERATURES WARM
INTO THE 70S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Red Flag Warnings in Nebraska, 2011Red Flag Warnings in Kansas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.